?

Log in

No account? Create an account
Week 1: Getting Past the Weird - Abadoss' Mind
(=Links=) - Abadoss' Realm - Facebook (my Facebook profile) - Twitter (@Abadoss) - deviantART (my public art) - YouTube (my public videos) - SoundClick (My Public mp3s) - Conceptual Music Competition - OverClocked ReMix - Young Composers - Iona - Rebecca St. James - Jake Shimabukuro - Troy Keyn - Jessica Meshell - Oregon Symphony - All Classical - Warner Pacific College - Arts & Communication Magnet Academy - Thunder Game Works - Real Life Comics - Penny Arcade - Homestar Runner - Hulu - Craigslist - Encyclopedia of Arda - Uileann Obsession - Weapon Masters - Michael Greenholt - Emerald Twilight - Digital Blasphemy
Fri, Dec. 19th, 2014 10:26 pm
Week 1: Getting Past the Weird

On Wednesday, I had a doctor's visit. This was actually a follow up to one I'd had in October regarding a significant increase in overall fatigue and episodes of energy levels crashing hard that caused me to leave work early. The initial blood work showed very low levels of vitamin D. I was put on horse pills of vitamin D3 to try to stabilize it over about eight weeks. The test results from this recent visit seem to show that we've been fairly successful in getting my vitamin D to normal levels. Good.

However, my fatigue has not gone away. On my first visit, they had me fill out a mood test. On the test, I ranked as having moderately severe depression. I later did a similar test supplied by my job's intranet and also scored as having moderately severe depression. Anyone who has read farther back in my journal would not be too surprised that I deal with depression, but I personally was surprised that it was that bad on the scale.

I've been feeling my depression getting worse over the last three years. This has been a dark time in my life and I've not been coping well. My depression has been manifesting itself in physical symptoms, such as the aforementioned fatigue, but also just general pain and stress. I've not had the energy to do the kinds of things that are good outlets for my emotions and good for balancing my mind and managing my depression. I've starting developing worrying neurotic behavior that looks a lot like social anxiety. It's not good.

Anyway, it's time for another approach for now. With those results in mind and knowing that depression is a struggle for me in general, I was prescribed an anti-depressant. I started taking them Wednesday and have been taking them every morning since. So far, I haven't noticed too much change in my mood. That's to be expected, though. I probably won't see a change for about four weeks.

What I have been experiencing, though, is some of the side effects... I think. I made the unfortunate mistake of running across an article on the internet - right before I took my first pill - talking about the horrific side effects and the seemingly near one-to-one link between this drug and risk of suicide. It made me hesitate a moment, not because of the stunning (lack of) facts, but because I really don't know what I would experience from here on out.

How would I know what reactions are normal and what reactions are expected. This may be arrogant to say, but suicide is never going to be an option for me. I like living and being curious about things. I can see a healthy future, it just feels like a ever-widening chasm between me and the future. Could a drug corrupt my faith in a future worth living? I hung on that for a moment. Then I let go and put it in God's hands. I have faith that I'll make it through regardless. It just might suck for a little bit.

I know for certain that the nausea and drowsiness are side effects. Definitely feeling those and will feel those until my body adjusts. I'm not certain if having a looser grasp of passing time is an official side effect. I also don't know about the weird way my jaw is either clenching or unclenching. I can't tell if my jaw is trying to relax and I'm instinctively fighting back. Or if I'm trying to fight back a tightening jaw. Not sure. My skin also feels a little more oily than I'm used to, particularly since I'm used to dealing with psoriasis (or what I think of as psoriasis - no diagnosis on that). Sleep has felt harder to achieve. Although, my sleep issues are numerous and have plagued me for ages. It normally takes a long time to get to sleep, but I feel like it takes just a hair longer now.

Mostly, I just feel a bit... weird. Not unbearable weird. Just weird. I want to believe this will help, so I'm going to push through until it either gets results or we try something else. I'm writing this both to chronicle my journey and to use it as a tool to track any possible changes. I'm not sure how this will go, but hopefully it will go well.

I'm really done with this nausea, though. Screw that.

Tags: , , ,
Current Mood: nauseated nauseated
Current Music: "Sir Duke" -Stevie Wonder

1CommentReplyShare

gentledarkness
gentledarkness
No
Sat, Dec. 20th, 2014 11:31 pm (UTC)

Ugh, the nausea sounds horrid. I'm so sorry.

When I went to ACMA, I started on an anti-depressant - Celexa- but then went on Zoloft (quit it altogether,) but later in my early 20's took Lexapro.

I'm not taking anything now, but I do recall when I was 15/16 and on Celexa, that I was just lazy all the time, time felt very slow, and I often fell asleep in class (the math teacher actually called home a few times to "tell" on me). So with that, time was sort of weird. I can't comment on mood all that much since I was a teenager and going through all sorts of teenagery feelings, but I do recall that feeling numb when I had all of that intensity built up wasn't an ideal. (But boy, LiveJournal sure did help all those years ago!)

Now, when I was more balanced out as an adult and taking Lexapro, I do think it helped. Helped a lot with anxiety/panic attacks too. The only weird side effect I had from that was what felt like a ever so slight "brain reboot." It's nothing to freak out over, it sounds stranger to phrase it than it was to experience it. Just a sort of stark awareness that you're in a different headspace, almost like you snap into it. If you feel it, you'll know what I'm talking about.

In the younger moments, suicidal thoughts did poke around a little more, but I can't say if that was caused by the medication or from being a moody teenager, or both. However, logic and awareness is always present, even if mood is different or strange thoughts creep in. I was always with myself and stood the ground that life is incredible with so much to explore and enjoy. It was just a strange duality of witnessing the two together.

That being said, I hope none of my commenting is too intrusive. If you need an ear, I will always be willing to lend it. I hope this all goes well for you.

-Jen


ReplyThread